MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD ANGIOCATH¿ AUTOGUARD¿ SHIELDED IV CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD ANGIOCATH¿ AUTOGUARD¿ SHIELDED IV CATHETER
Catalog Number 381704
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 6336707, medical device expiration date: 11/30/2019, device manufacture date: 12/03/2016, medical device lot #: 5324922, medical device expiration date: 10/31/2018, device manufacture date: 11/20/2015.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd angiocath¿ autoguard¿ shielded iv catheter had a broken packaging seal, this is a breach in the sterility barrier.No serious injury or medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on (b)(6)2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: b.2.Event attributed to: other.D.8.Device single use?: no.H.3.Device returned to manufacture: yes.H.6.Investigation summary: dhr review was performed on lot number 6336707; the lot number was built on afa line 6 from (b)(6) 2016 thru (b)(6) 2016.Packaged on packaging line 11 from (b)(6)2016 thru (b)(6)2016.Review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Review disclosed no reject activity findings throughout the build of this lot that would impact the outcome of the quality of the product relevant to the defect stated in the pir.No quality notification were initiated during the build of this lot number.Dhr review was performed on lot number 5324922; the lot number was built on afa line 6 from (b)(6) 2015 thru (b)(6) 2015.Packaged on packaging line 11 from (b)(6) 2018 thru (b)(6) 2018.Review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Review disclosed one qn (b)(4) was initiated during the build of this lot that could impact the outcome of the quality of the product relevant to the defect stated in the pir.Reviewed disclosed three non-related were initiated during the build of this lot that would not impact the outcome of the quality of the product relevant to the defect stated in the pir.Review also disclosed one finished goods qn (b)(6) was imitated after the build of this lot number was completed.Received nine aag 20ga units from lot number 6336707.Received eight aag 20ga units from the lot number 5324922.Package was partially opened, but this is the basis of the complaint.The product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both variables were included in the investigation.The defect stated in the description of the complaint was confirmed with the returned units that was partially open at the top of the blister pack.Even though the packages were received partially opened, all the process characteristics that directly influence the seal were observed to be within specification.No anomalies were found.Conclusion(s): bd supplier oliver-tolas (ot) 29lp uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to oliver-tolas.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.Due to continuous issues with ot, bd is moving to an alternate supplier for the top web material.Capa 48637 was opened to investigate the package seal integrity complaints and implement corrective actions.

Brand Name
BD ANGIOCATH¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7752027
Report Number1710034-2018-00514
Device Sequence Number11188884
Product Code FOZ
UDI-Device Identifier00382903817047
UDI-Public00382903817047
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381704
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;